Alert archive / California / Wind Advisories in 2009

Wind Advisory 18, NWS Phoenix, AZ

October 20, 2009

NWS Phoenix, AZ issued this wind advisory at Oct 20, 2009, 12:23 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2009, 12:23 AM PDT (07:23 UTC)
Expired
Oct 20, 2009, 5:16 AM PDT
In force
5 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 200723
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1223 AM MST TUE OCT 20 2009

CAZ033-201500-
/O.NEW.KPSR.WI.Y.0018.091020T0723Z-091020T1500Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
1223 AM PDT TUE OCT 20 2009

...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

WEST TO NORTHWEST WINDS 25 TO 30 MPH...WITH GUSTS TO AS HIGH AS 45
MPH...WILL OCCUR THROUGH EARLY TUESDAY MORNING AS A COLD FRONT
SWEEPS SOUTHEAST ACROSS THE REGION. SHORTLY BEFORE 1130 PM...A PEAK
WIND GUST OF 44 MPH WAS RECORDED AT IMPERIAL...AND A PEAK WIND GUST
OF 39 MPH OCCURRED AT EL CENTRO. LOCALIZED AREAS OF BLOWING SAND OR
DUST WILL BE POSSIBLE...WITH RESULTANT LOWERING OF VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
1 follow-up statement
000 
WWUS75 KPSR 201216
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
516 AM MST TUE OCT 20 2009


CAZ033-201330-
/O.CAN.KPSR.WI.Y.0018.000000T0000Z-091020T1500Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
516 AM PDT TUE OCT 20 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

THE WINDY CONDITIONS THAT PROMPTED ISSUANCE OF A WIND ADVISORY
EARLIER THIS MORNING HAVE ABATED...WITH SUSTAINED WIND ONLY AROUND 20
MPH AT IMPERIAL AND EL CENTRO AS OF 5 AM PDT. SINCE WINDS HAVE FALLEN
WELL BELOW ADVISORY THRESHOLDS...AND THE LIKELIHOOD OF ADVISORY LEVEL
WINDS REDEVELOPING IS RATHER LOW...THE WIND ADVISORY HAS BEEN
CANCELLED.

ALTHOUGH THE WIND ADVISORY HAS BEEN CANCELLED...BREEZY TO LOCALLY
WINDY CONDITIONS WILL OCCUR TODAY AS COOLER AIR OVERSPREADS THE
REGION.  


$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 19, 9:55 PM PDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 19, 9:55 PM PDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
955 PM MST MON OCT 19 2009

.SYNOPSIS...
AN APPROACHING LOW PRESSURE SYSTEM WILL LEAD TO BREEZY TO WINDY
CONDITIONS OVER SOUTHEAST CALIFORNIA TONIGHT ALONG WITH A SLIGHT
CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL
ARIZONA. BREEZY TO WINDY CONDITIONS AND MUCH COOLER TEMPERATURES CAN
BE EXPECTED ACROSS SOUTHEAST CALIFORNIA AND ARIZONA ON TUESDAY.
THERE WILL ALSO BE A SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM OVER
SOUTH CENTRAL ARIZONA...MAINLY OVER THE HIGHER TERRAIN. DRY
NORTHWEST FLOW ALOFT WILL BE IN PLACE THE REST OF THE WEEK WITH
TEMPERATURES INCREASING TO SLIGHTLY ABOVE NORMAL BY THE WEEKEND.

&&

.DISCUSSION...
MINOR ADJUSTMENTS TO THE SHORT-TERM DIGITAL DATABASE WERE MADE THIS
EVENING...MAINLY TO LOWER OVERNIGHT POPS. OTHERWISE...FORECAST
REMAINS ON TRACK.

PREVIOUS DISCUSSION...
THE APPROACHING UPPER LOW IS CENTERED OVER NORTHERN CALIFORNIA EARLY
THIS AFTERNOON. LINGERING MOISTURE OVER SOUTHEAST ARIZONA IS EVIDENT
IN THE VISIBLE SATELLITE IMAGERY AND SOME ISOLATED THUNDERSTORMS
HAVE DEVELOPED OVER COUNTY. CUMULUS OVER OUR ZONE 24 HAS THINNED OUT
BUT AS THE LOW AND ASSOCIATED COLD FRONT APPROACH...MOISTURE IS
ANTICIPATED TO BE PULLED NORTH AND WESTWARD. SO WILL LEAVE SLIGHT
CHANCES IN ZONE 24 TONIGHT. JUST HOW MUCH MOISTURE AND HOW FAR WEST
THE ADVECTION TAKES PLACE REMAINS TO BE SEEN FOR TUESDAY. MODELS
SHOW SCANT MOISTURE AVAILABLE OVER THE LOWER ELEVATIONS OF
SOUTH-CENTRAL ARIZONA...EVEN LESS FURTHER WEST. BUT WITH LIFTING
MECHANISMS SUCH AS QG FORCING...PER DIV Q AND OMEGA FIELDS...AND THE
COLD FRONT PLUS SOME DESTABILIZATION WITH COLDER AIR ALOFT...HELD ON
TO THE SLIGHT CHANCE POPS OVER THE LOWER ELEVATIONS OF SOUTH-CENTRAL
ARIZONA. HIGHER ELEVATIONS WITHIN ZONE 24 ARE AT THE LOW END CHANCE
LEVEL. MADE A MINOR CHANGE TO CONTINUE A LINGERING SLIGHT CHANCE
OVER EASTERN PORTIONS OF ZONE 24 FOR EARLY TUESDAY EVENING.

HIGH TEMPERATURES WILL BE MUCH COOLER TUESDAY BEHIND THE COLD FRONT
WHICH WILL ENTER SOUTHEAST CALIFORNIA LATE TONIGHT AND MOVE THROUGH
THE PHOENIX AREA BY MID MORNING. ANTICIPATE TUESDAY HIGH
TEMPERATURES TO BE A GOOD 10 DEGREES COOLER THAN TODAY...MORE IN
SOUTHEAST CALIFORNIA. ALONG WITH THE COOLER TEMPERATURES BREEZY TO
WINDY CONDITIONS CAN BE EXPECTED...DEVELOPING FIRST IN SOUTHEAST
CALIFORNIA TONIGHT AND EXPAND EASTWARD DURING THE DAY TUESDAY.

LOCALLY BREEZY CONDITIONS WILL CONTINUE WEDNESDAY AND THURSDAY WITH
A LINGERING NORTH AND NORTHEASTERLY GRADIENT AND HIGH TEMPERATURES
WILL INCREASE SEVERAL DEGREES.

IN EXTENDED...MODELS AGREE THAT UPPER RIDGE WILL BE CENTERED NEAR
30N 135W...WITH DRY NORTHWEST FLOW ALOFT OVER OUR CWA. NOT TOO MUCH
DAY TO DAY CHANGE NOTED IN THERMODYNAMIC PROFILES FRIDAY THRU
SUNDAY...WITH MAX TEMPS SLIGHTLY ABOVE NORMAL DURING THE PERIOD
(UPPER 80S TO LOWER 90S).

&&

.AVIATION...
KPHX/KIWA AND SURROUNDING AIRFIELDS...
WIND SPEEDS ARE EXPECTED TO REMAIN SOMEWHAT ELEVATED OVERNIGHT AND
INTO TUESDAY MORNING AS A COLD FRONT APPROACHES. ISOLATED
THUNDERSTORMS MAY DEVELOP OVER THE HIGHER TERRAIN EAST OF THE
PHOENIX AREA TOMORROW AFTERNOON...BUT WILL REMAIN FAR FROM ANY
AIRFIELDS.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...INCLUDING KIPL AND
KBLH...
THE STRONGEST WINDS WILL OCCUR OVER THE SOUTHEAST DESERTS OF
IMPERIAL COUNTY...WITH GUSTS IN EXCESS OF 30 KT POSSIBLE THROUGH THE
EVENING AND OVERNIGHT HOURS. OTHERWISE...NO AVIATION CONCERNS ARE
EXPECTED THROUGH AT LEAST 00 UTC WEDNESDAY.

AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
IN THE WAKE OF A COLD FRONT...NORTH AND NORTHEASTERLY WINDS AND
DRIER AIR WILL PREVAIL THE LATTER HALF OF THE WEEK. IT WILL BE
BREEZY AT TIMES...PARTICULARLY ALONG THE LOWER COLORADO RIVER VALLEY
AND INTO SOUTHEAST CALIFORNIA...THOUGH CONDITIONS ARE NOT
ANTICIPATED TO REACH CRITICAL THRESHOLDS. OTHERWISE...EXPECT
SEASONAL TEMPERATURES WITH VERY LITTLE CLOUDINESS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/AJ/DG
AVIATION...WANEK
FIRE WEATHER...ROGERS
Hazardous weather outlook, Oct 19, 6:01 AM PDT, 18 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
601 AM MST MON OCT 19 2009

CAZ033-201315-
IMPERIAL COUNTY-
601 AM PDT MON OCT 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WEST WIND 15 TO 25 MPH...WITH PEAK GUSTS TO 35 MPH...WILL OCCUR THIS
EVENING AND TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION.
LOCALIZED BLOWING SAND OR DUST COULD BE GENERATED BY STRONGER GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHWEST WIND 15 TO 25 MPH WILL OCCUR TUESDAY. GUSTS TO 35 MPH WILL
BE POSSIBLE. LOCALIZED BLOWING DUST OR SAND COULD BE GENERATED BY
STRONGER GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ030-201315-
JOSHUA TREE NATIONAL PARK-
601 AM PDT MON OCT 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHWEST WIND 15 TO 25 MPH...WITH GUSTS TO 35 MPH...WILL OCCUR
TUESDAY AS A COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ020-CAZ031-032-201315-
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-
601 AM MST MON OCT 19 2009 /601 AM PDT MON OCT 19 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTH TO NORTHWEST WIND COULD GUST TO AS HIGH AS 30 MPH ON TUESDAY AS
A COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ021-025>027-201315-
WEST CENTRAL DESERTS-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
601 AM MST MON OCT 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHWEST WIND COULD GUST TO AS HIGH AS 30 MPH TUESDAY AS A COLD
FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ022-023-028-201315-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
601 AM MST MON OCT 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXPECT A SLIGHT CHANCE FOR A THUNDERSTORM TUESDAY MORNING. LIGHTNING
WILL BE THE PRINCIPAL HAZARD WITH ANY STORM. WEST WIND COULD GUST
TO AS HIGH AS 30 MPH DURING THE AFTERNOON AS A COLD FRONT MOVES
THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ024-201315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
601 AM MST MON OCT 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT A SLIGHT CHANCE FOR A THUNDERSTORM TODAY AND TONIGHT...MAINLY
EAST OF GLOBE. LIGHTNING WILL BE THE PRINCIPAL HAZARD WITH ANY
STORM...THOUGH GUSTY WINDS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXPECT A SLIGHTLY BETTER CHANCE FOR A THUNDERSTORM ON TUESDAY AS A
COLD FRONT MOVES THROUGH THE REGION. LIGHTNING AND GUSTY WINDS WILL
BE THE PRINCIPAL HAZARDS WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.